I have been noticing my hair has become very thin, it's falling out but not from the scalp. I do have bald spots now. It doesn't look that bad yet, but I am afraid if it keeps falling and getting thinner I will lose all my hair. Does anyone know what could be causing this? I was in the hospital for three months last year and had a total of 60 blood transfusions. I also got an infection that went to my heart called Endocarditis. I was on antibiotics for more than a month.
I am on the following medications
1. Tacrolimus 2 mg twice daily
2. Prednisone 5 mg once daily
3. Famotidine - 20 mg once daily
4. Vitamin D
5. Zofren - As needed
6. Tramadol - As needed
7. Renvela 800 mg four times a day
8. Carvedilol 12.5 twice daily
I am on dialysis three times a week for three and a half hours. Please, help let me know if you know anything I can do, any product or vitamin that can help with hair growth and stop it from falling.
Thank you so much!
I am sorry that you have not had an easier road on your journey. The hair thinning does not seem to be related to your medication regime, exception being the tacrolimus. It may be related to the original infection that caused your Endocarditis. If I may ask, what antibiotic was used to treat this condition? I do hope and pray you find relief soon. Some members have reported using 5000 units/daily of biotin to stem the hair thinning, however you should ask your doctors before starting any new suppliment.
Hi kidneyboy thank you for replying. Yes, I have been through a lot the past few months. I was on the following antibiotics for endocarditis, but I also had a skin infection streptococcus.
1. Levofloxacin 500 mg
2. Clarithromycin 500 mg
3. Imipenem/cilastatin 250 mg
Is it okay for kidney patients to take Omega 3?
Thank you so much
Your doctors can inform you more accurately. That said, the original infection (streptococcus,) if it reached your scalp can cause a form of folliculitis, which can cause hair loss. I posted an article below.
As for Omega-3 supplements, there is some evidence that it can interefere with Cyclosporin absortion (moderation is key.)
Cleveland Clinic article
Wow, that makes sense. I got that infection twice, unfortunately. I will buy biotin 5000 was recommended by my dermatologist. I've heard some oils are helpful too. Thank you so much for your help!!!